Format

Send to

Choose Destination
J Clin Endocrinol Metab. 2000 Mar;85(3):943-6.

Severe hypertension induced by the long-acting somatostatin analogue sandostatin LAR in a patient with diabetic autonomic neuropathy.

Author information

1
Department of Internal Medicine, University of Michigan, Ann Arbor 48109-0678, USA.

Abstract

A 26-yr-old woman with type 1 diabetes and severe symptomatic autonomic neuropathy was treated with the long-acting somatostatin analogue Sandostatin LAR for intractable diarrhea. Her diarrhea had previously been successfully managed with three daily injections of octreotide without adverse consequences. She was given a single dose of Sandostatin LAR and within 2 weeks reported the development of increasingly frequent and severe headaches. Three weeks after the injection, she was admitted to hospital with severe hypertension, which eventually resolved with the administration of antihypertensive agents. No other underlying cause of the hypertension was discovered. Rechallenge of the patient with octreotide resulted in a transient hypertensive episode, which lasted 3 h. Severe hypertension, therefore, seems to be a possible adverse effect of treatment of diabetic diarrhea with somatostatin analogues, which should be used with great caution in subjects with severe autonomic dysfunction.

PMID:
10720019
DOI:
10.1210/jcem.85.3.6401
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center